Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

Analgesics

Question
9 out of 33
 

A 60-year-old man taking opium for 20 years stops its consumption suddenly and presents after 2 days. Which of the following is likely to occur due to withdrawal? (LQ)



A Drowsiness

B Rhinorrhea

C Pupillary constriction

D Hypotension

Ans. B Rhinorrhea

a. Opiate abstinence syndrome is the group of symptoms that the opiate-dependent individual will experience upon withdrawal of the drug.

b. The withdrawal symptoms include nausea and diarrhea, coughing, lacrimation, mydriasis, rhinorrhea, profuse sweating, twitching muscles, and piloerection, or "goose bumps"; mild elevations in body temperature, respiratory rate, and blood pressure are also observed.

c. In addition, sensations of diffuse body pain, insomnia, and yawning occur, along with intense drug craving.

Analgesics Flashcard List

33 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)